Tennessee, 2003

Hail in Tennessee, August 27, 2003

August 27, 2003 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 27, 2:51 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 27, 2:51 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT WED AUG 27 2003

CURRENTLY...TSTMS HAVE FIRED ALONG THE SRN PERIPHERY OF THE MID
DECK CLDS THAT WERE OVER THE NRN HALF OF THE FA THIS MORNING. THE
STORMS HAVE BEEN CONFINED TO NRN MS...MAINLY EAT OF I55. SFC
ANALYSIS SHOWED A BNDRY FROM THE OH VALLEY SWWD INTO SRN MO...
OTHERWISE WEAK HI PRES WAS SITUA OVR THE SERN STATES. TEMPS HAVE
REBOUNDED INTO THE LWR 90S AFTER THE MORNING CLDS DISSIPATED WITH
DPTS GENERALLY IN THE LWR/MID 70S. VIS SAT IMAGERY SHOWED CLDS
SPREADING OUT FROM THE CONVECTION OVR NRN MS WITH SOME CU ELSEWHERE
ACROSS THE FA.

SHORT TERM...A MOIST AIRMASS REMAINS IN PLACE WITH PRECIP WATER
VALUES RUNNING AROUND 2 INCHES THRU FRI. THE MAIN WESTERLIES WILL
REMAIN ACROSS THE NRN STATES WITH IMPULSES MOVING THRU THE UPR
FLOW. THE UPR LVL S/WV THAT WAS SITUA ACROSS AR THIS MORNING WILL
WEAKEN AS IT SLOWLY MOVES ACROSS THE FA TMRW AND BECOMES ELONGATED.
THE PREVIOUSLY ADVERTISED SFC FNT IS STILL EXPECTED TO PUSH INTO
THE FA FRI/FRI NITE. BY FRI AFTN THE FNT WILL SLOW DOWN OVR THE FA
WITH LITTLE PROGRESS AS THE UPR FLOW IS WEAK. WILL CONT SCTD TSTMS
THU/FRI...MAINLY DIURNAL.

LONG TERM...THE AFOREMENTIONED FNT WILL SLOWLY PUSH SOUTH OF THE FA
AND THEN BECOME STATIONARY THRU THE REST OF THE FCST PD. WILL
MENTION CHC POPS SAT THRU MON AND KEEP TUE/WED DRY. IF THE FNT MAKES
IT FAR ENUF SOUTH...TEMPS WILL ACTUALLY REMAIN BLO 90 (LOOKING
FORWARD TO IT).

PRELIMINARY NUMBERS...

MEM BB 075/092 075/090 073 333
MKL BB 072/091 072/089 071 233
JBR BB 072/091 072/088 070 233
TUP BB 073/092 073/091 073 433

.MEG...NONE.

MF
Hazardous weather outlook, Aug 27, 2:39 AM CST, 13 hours 50 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-281100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CDT WED AUG 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

HEAT INDICES MAY EXCEED 100 DEGREES TODAY. SCATTERED THUNDERSTORMS
MAY PRODUCE HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND WIND GUSTS UP
TO 40 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...

AFTERNOON HEAT INDICES MAY EXCEED 100 DEGREES THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. A COLD FRONT
WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY. THE
PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Shelby

When
August 27, 4:29 PM CST to 4:35 PM CST
Where
Shelby County, Frayser
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
35.217, -90.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332954.